Thunderstorm Wind, Elbert
- When
- June 10, 2:20 PM MST
- Where
- Elbert County, 11.11 mi N of Elizabeth
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.510, -104.580
A severe thunderstorm produced a peak wind gust to 80 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced a peak wind gust to 80 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 10, 2:14 PM MST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 314 PM MDT MON JUN 10 2013 .SHORT TERM...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SOUTH PARK AND THE SOUTHERN FRONT RANGE FOOTHILLS. DRY LIGHTNING AND STRONG AND GUSTY WINDS FROM ISOLATED TO WIDELY SCATTERED THUNDERSTORM WINDS MAIN REASONS FOR THIS WARNING. THE HOT UPPER LEVEL HIGH PRESSURE RIDGE SQUARELY OVER EASTERN COLORADO THIS AFTERNOON SHIFTS EAST OF THE STATE OVERNIGHT...ALLOWING A WEAK LOW PRESSURE TROUGH NOW OVER THE GREAT BASIN TO RACE NORTHEAST ACROSS THE FORECAST AREA ON TUESDAY. STRONG SOUTHWESTERLY WINDS ALOFT ACCOMPANYING THIS DISTURBANCE WILL HELP TO CRANK UP GUSTY SOUTHWESTERLY SURFACE WINDS ACROSS MUCH OF THE FORECAST AREA BEGINNING EARLY TUESDAY MORNING. FORECAST MODELS INDICATE THE STRONGEST WINDS OVER SOUTHERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA DURING THE LATE MORNING AND AFTERNOON AFTERNOON HOURS. THESE HOT...DRY AND GUSTY SOUTHWESTERLY WINDS MAY FEEL LIKE A HAIR DRYER...WITH MAX TEMPERATURES IN THE 90S AND MINIMUM RELATIVE HUMIDITY VALUES IN THE 4-12 PERCENT RANGE. CRITICAL FIRE BEHAVIOR CONDITIONS WILL COMBINE WITH THE DRY FUELS REPORTED IN FIREWEATHER ZONES 214...216...246 AND 247 PROMPTING A RED FLAG WARNING FOR THIS AREA. THIS WARNING WILL BE VALID FROM 9 AM MDT TO 9 PM MDT ON TUESDAY. AFTER UNSEASONABLY WARM TEMPERATURES TONIGHT...LOOK FOR READINGS ON TUESDAY TO ONCE AGAIN APPROACH IF NOT EXCEED RECORD LEVELS. RECORD HIGH AT DENVER IS 95 DEGS. FORECAST IS CALLING FOR A HIGH OF 96. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY...SHORT WAVE TROUGH WILL PUSH EAST OF THE REGION TUESDAY NIGHT AND THE UPPER LEVEL RIDGE WILL REBUILD OVER COLORADO WEDNESDAY. WEAK COLD FRONT WILL PUSH THROUGH EASTERN COLORADO WEDNESDAY MORNING. THIS WILL KNOCK HIGH TEMPERATURES DOWN INTO THE LOWER 90S. THE SLIGHTLY COOLER AIR AT THE SURFACE WILL LIKELY CAP ANY CONVECTION ON WEDNESDAY. ON THURSDAY...THE RIDGE WILL SHIFT OFF TO THE EAST AND A SOUTHWEST FLOW ALOFT WILL PREVAIL. SOUTHEASTERLY WINDS AT THE SURFACE WILL INCREASE LOW LEVEL MOISTURE OVER EASTERN COLORADO. WILL HAVE LOW POPS IN FOR THIS. SOUTHWEST FLOW WILL CONTINUE FRIDAY AND SATURDAY. TEMPERATURES WILL COOL A COUPLE OF DEGREES EACH DAY BUT REMAIN ABOVE NORMAL. MOISTURE WILL INCREASE...MAINLY OVER THE PLAINS AND WILL KEEP 20 POPS IN THE FORECAST. WILL HAVE A TOUGHER TIME GETTING MOISTURE WEST OF THE DIVIDE AND WILL HAVE LOWER POPS HERE. WEAK RIDGE REFORMS OVER COLORADO FOR SUNDAY AND MONDAY. THIS WILL KEEP TEMPERATURES ON THE WARM SIDE WITH HIGHS IN THE UPPER 80S OVER NORTHEAST COLORADO. MODELS KEEP SOME MOISTURE OVER EASTERN COLORADO AND WILL KEEP 10-20 POPS IN THE FORECAST FOR AFTERNOON AND EVENING THUNDERSTORMS. && .AVIATION...HIGH BASED MOSTLY DRY THUNDERSTORMS PASSING OVER SOUTHERN PORTIONS OF THE DENVER METRO AREA DURING THE REST OF THIS AFTERNOON AND EARLY THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY OUTFLOW WINDS TO AS HIGH 50 KTS. CENTENNIAL AIRPORT WILL BE MOST SUSCEPTIBLE TO THESE OUTFLOW WINDS...BUT BJC AND DIA COULD ALSO SEE GUSTY AND ERRATIC OUTFLOW GENERALLY AT SPEEDS UNDER 35 KTS. SHOULD SEE LITTLE IF ANY RAINFALL FROM THESE HIGH BASED STORMS...BUT CLOUD-TO-GROUND LIGHTNING STILL A BIG CONCERN. STORMS MOVE OUT OF THE AREA BY 8 PM OR SO...WITH CLEARING OVERNIGHT. ON TUESDAY...LOOK FOR SOUTHERLY DRAINAGE WINDS TO INCREASE AS THEY SWITCH TO A SOUTHWESTERLY DIRECTION. COULD SEE SWLY WINDS OF 25 TO 35 KTS AT DENVER AREA AIRPORTS DURING THE LATE MORNING AND AFTERNOON HOURS. && .FIRE WEATHER...RED FLAG WARNING FOR FIREWEATHER ZONES 214 AND 216 UNTIL 9 PM MDT TONIGHT. DRY FUELS...DRY LIGHTNING AND STRONG AND GUSTY THUNDERSTORMS WINDS REASONS FOR THE WARNING. A SECOND RED FLAG WARNING WILL GO IN EFFECT AT 9 AM MDT ON TUESDAY FOR SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS...EASTERN ELBERT AND LINCOLN COUNTIES...FIREWEATHER ZONES 214...216...246 AND 247. THIS WARNING WILL EXPIRE AT 9 PM MDT TUESDAY EVENING. STRONG WINDS AND LOW RELATIVE HUMIDITIES COUPLED WITH DRY FUELS REASONS FOR THIS WARNING. && .HYDROLOGY...VERY WARM TEMPERATURES OVERNIGHT WILL CONTINUE TO MELT THE REMAINING HIGH COUNTRY SNOWPACK...CAUSING MANY CREEKS AND STREAMS TO RUN FAST AND HIGH OVERNIGHT. WATER LEVELS AT LIKELY TO PEAK DURING THE MID AND LATE EVENING HOURS...THEN BEGIN TO RECEDE AFTER MIDNIGHT TONIGHT. THESE CONDITIONS ARE LIKELY TO REPEAT ON TUESDAY WITH A CONTINUATION OF THE UNSEASONABLY WARM TEMPERATURES AND RAPID SNOW MELT. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR COZ214-216- 246-247. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ214-216. && SHORT TERM...BAKER LONG TERM....MEIER AVIATION...BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1108 AM MDT MON JUN 10 2013 COZ030>051-111715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1108 AM MDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A DOME OF HOT DRY AIR CENTERED OVER COLORADO WILL PUSH TEMPERATURES TO NEAR RECORD LEVELS TODAY...AND IN SOME AREAS OF THE PLAINS TO NEW RECORD LEVELS. ISOLATED HIGH BASED THUNDERSTORMS FORMING OVER THE FRONT RANGE MOUNTAINS LATER THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS TO AROUND 45 MPH. DUE TO VERY LOW HUMIDITIES...LITTLE IF ANY RAIN IS EXPECTED TO FALL FROM THESE STORMS. DRY LIGHTNING WILL LIKELY BE THE BIGGEST CONCERN. THE HOT TEMPERATURES AND LOW HUMIDITIES WILL INCREASE THE WILDLAND FIRE DANGER TODAY AND CONTINUE TO CAUSE HIGH COUNTRY CREEKS AND STREAMS TO RUN HIGH AND FAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND DRY WEATHER IS EXPECTED ACROSS THE FORECAST AREA TUESDAY THROUGH THURSDAY. WINDY CONDITIONS AND LOW RELATIVE HUMIDITY WILL INCREASE THE FIRE DANGER TUESDAY. FROM FRIDAY THROUGH SUNDAY... THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ALONG WITH SLIGHTLY COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/MEIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON JUN 10 2013 COZ030-032-033-102100- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-JACKSON COUNTY BELOW 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 230 PM MDT MON JUN 10 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTHERN GRAND COUNTIES UNTIL 300 PM MDT. AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF RAND...OR 69 MILES WEST OF FORT COLLINS...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... RAND. LAT...LON 4037 10649 4057 10613 4029 10595 4021 10639 TIME...MOT...LOC 2027Z 244DEG 28KT 4033 10636 KRIEDERMAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT MON JUN 10 2013
COZ040-041-045-102145-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH
DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE
COUNTIES-
258 PM MDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTH CENTRAL DENVER...NORTHEASTERN DOUGLAS AND WESTERN
ARAPAHOE COUNTIES UNTIL 345 PM MDT.
AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF CENTENNIAL...OR 13 MILES
SOUTHEAST OF DENVER...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...WHICH
WILL MOVE FAR AHEAD OF THE STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
AURORA...SOUTHEASTERN CENTENNIAL...PARKER...GREENWOOD VILLAGE...THE
PINERY...ARAPAHOE PARK AND BUCKLEY AFB.
LAT...LON 3945 10481 3960 10489 3974 10479 3973 10451
3960 10450 3957 10467 3944 10467
TIME...MOT...LOC 2057Z 237DEG 30KT 3958 10478
KRIEDERMANThe Denver radar (KFTG), 31 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449921.